Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

June 27, 2021Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Jun 27, 2021, 5:08 PM CDT for Wayne County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 5:08 PM CDT (22:08 UTC)
Expired
Jun 27, 2021, 6:00 PM CDT
In force
52 min
Issued by
NWS Mobile, AL

County Wayne County, MS

The radar

The Mobile radar (KMOB), 126 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
589 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

354 
WWUS84 KMOB 272208
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Sun Jun 27 2021
 
MSZ067-272300-
Wayne MS-
508 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 600 PM CDT...

At 508 PM CDT, the strong thunderstorm was located near Waynesboro,
moving west at 25 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3180 8894 3183 8893 3183 8876 3185 8868
      3173 8846 3170 8846 3148 8850 3154 8894
TIME...MOT...LOC 2208Z 106DEG 21KT 3164 8859 

$$

JLH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 27, 4:56 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 27, 4:56 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
456 PM CDT Sun Jun 27 2021

.NEAR TERM UPDATE /Now Through Monday/...A deep layer southeasterly
flow continues across our forecast area early this afternoon on
the southwestern periphery of a ridge of high pressure nosing
southwestward from the Eastern Seaboard/Appalachian Mountains
through northern portions of MS/AL/GA. Enhanced deep layer
moisture and ascent associated with a shortwave impulse rounding
the southwestern periphery of the ridge is resulting in the
development of scattered to numerous showers and thunderstorms
across much of our region this afternoon, especially across the
western FL panhandle into interior south central and southwest AL.
Some of these storms have produced wind gusts up to around 40
mph. Frequent lightning and locally heavy rainfall can be expected
with the stronger storms that develop. SPC mesoscale analysis and
high resolution model guidance does indicate 1500-2500 J/KG of
MLCAPE available across much of the central and southern CWA early
this afternoon. This moderate instability along with the
available rich moisture (PWATs up to around 2 inches) and DCAPE
values between 500-800 J/KG will bring a continued potential for a
few wet microbursts with gusts over 40 mph with the stronger
convection that develops this afternoon.

The persistent southeasterly surface flow between 10-20 mph,
increasing 2-3 ft/6 s period swell, and outgoing tides will bring
a HIGH risk of rip currents to our local beaches starting later
this afternoon and continuing through late tonight. The rip
current risk was increased to HIGH through tonight.

A series of shortwave impulses will continue to translate west
and northwest across our forecast area through Monday afternoon
along the southern/southwestern periphery of the persistent ridge
of high pressure that will be stretching westward across the
Eastern Seaboard/Appalachian Mountains/Tennessee Valley region.
Isolated to scattered showers and thunderstorms may linger into
the early to mid evening hours and will maintain 20-30% coverage
of POPs across our region during this time. Convection will tend
to diminish over inland areas later this evening/overnight, with
isolated to scattered showers and storms developing offshore and
perhaps as far north as the immediate coast late tonight into
early Monday morning. Favorable deep layer moisture profiles along
weak perturbations in the flow aloft will result in the
development of additional showers and thunderstorms across our
forecast area again during the day Monday. It currently appears
convective development will be most favored over southeast MS and
adjacent southwest AL, where POPs will range between 40-60%, with
slightly lesser coverage 20-30% over eastern and northern portions
of the area. MLCAPE values will once again range between
1500-2500 J/KG, which may result in the development of a few
stronger storms capable of producing strong wind gusts over 40 mph
again. Lows tonight will range from the lower to mid 70s inland
and in the mid to upper 70s along the immediate coast and beaches.
Highs Monday range from the upper 80s to lower 90s. Maximum heat
indices once again range between 95-100 degrees. /21

&&

.SHORT TERM /Monday Night Through Wednesday Night/...As an upper
ridge persists over the northeastern CONUS, an inverted trough
will be present over the east-central Gulf coast. This will be the
remnants of the tropical wave currently over the Atlantic east of
the Florida, Georgia, and Carolina coast. Expecting this feature
to bring an increase in moisture (especially inland) overnight
Monday into Tuesday. Meanwhile, high pressure at the surface will
keep east/southeast flow through the short term period.

For sensible weather expecting mainly a summertime diurnal
pattern, with shower/storm activity beginning over the Gulf and
near the coast late at night into the early morning then
transitioning over land for the afternoon/evening. Deep layer
moisture (PWATs) will increase from around 1.5-1.8 inches Tuesday
to 1.7-1.9 inches Wednesday afternoon. Along with this will be
sufficient instability, although not an exuberant amount (MLCAPE
around 500 J/kg). Less coverage of showers and storms is expected
on Tuesday (isolated to scattered showers and storms). However,
coverage will increase to generally be scattered on Wednesday due
to the increase in moisture. In addition, model soundings show dry
air in the midlevels, DCAPE values near 1000 J/kg, along with an
"inverted V" feature (more prominent in GFS soundings). Therefore,
the increased potential for stronger to severe pulse storms
(microbursts) will need to be monitored during the day on
Wednesday. Shower and storm activity will likely then decrease
through the evening.

High temperatures Tuesday and Wednesday afternoons will generally
be in the mid to upper 80s at the coast, then in the upper 80s to
lower 90s further inland. Meanwhile, low temperatures will be in
the upper 60s to lower 70s north of I-10 and in the lower to mid
70s south. Some spots at the immediate coast could see warmer
lows, in the upper 70s. Lastly, there is a MODERATE RISK of rip
currents from Monday night through at least Wednesday night. /26

&&

.EXTENDED TERM /Thursday Through Sunday/...An upper level trough
will build from the Great Lakes down to the Deep South through
the extended. Model solutions begin to diverge by late week and
into the weekend with regards to how amplified this trough
becomes. The GFS even shows a cutoff low forming (versus just a
deepening trough) by Friday evening. At the surface, high pressure
will break down over the southeastern CONUS in response to an
incoming cold front, beginning over the upper Ohio and Mississippi
valleys Thursday morning. By Saturday, this front will make its
way over the Tennessee Valley but slow and potentially stall over
central Mississippi, Alabama, and Georgia Sunday morning. Deep
layer moisture will increase throughout the extended, with PWATs
starting between 1.8-1.95 inches Thursday and increasing gradually
through the weekend to be over 2 inches area-wide on Sunday.
Instability, though fairly modest, will also be present during
this time. Therefore, expecting increasing chances of showers,
along with the potential for storms, through the weekend.
Although, did cap PoPs at likely Friday through Sunday at this
point due to model uncertainty.

High temperatures will be in the mid to upper 80s near the coast
and in the upper 80s to lower 90s inland Thursday afternoon.
Anticipating a slight cooldown into the weekend due to the
increased chances for showers/storms. Highs will therefore
generally be in the mid 80s Saturday and Sunday. Meanwhile, lows
are expected to be in the lower 70s inland and in the mid to upper
70s at the coast throughout the extended term. /26

&&

.MARINE...Small craft operators will need to exercise caution at
times through Monday as southeasterly winds remain elevated over
the Gulf Waters and Lower Mobile Bay and the Mississippi Sound.
Seas remain elevated between 3 and 5 feet offshore before
subsiding slightly to around 2 to 3 feet by Tuesday and Wednesday.
Nearshore winds will likely become southerly during each
afternoon with the developing seabreeze. Scattered showers and
thunderstorms will continue each day, with locally higher winds
and seas near the stronger storms that develop. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      73  89  71  89  72  88  71  89 /  30  50  10  40  20  60  20  50
Pensacola   76  90  74  88  75  86  75  86 /  20  40  10  40  30  60  30  50
Destin      77  88  76  85  77  84  76  84 /  20  30  10  40  30  60  30  50
Evergreen   71  91  71  92  70  91  71  91 /  30  30  10  50  20  60  20  50
Waynesboro  71  90  69  91  69  90  70  90 /  30  40  10  40  10  50  10  50
Camden      71  92  70  91  70  91  70  91 /  30  20  10  50  20  50  20  50
Crestview   70  91  70  91  71  89  71  88 /  20  30  10  40  20  70  20  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late tonight for ALZ265-266.

FL...High Rip Current Risk through late tonight for FLZ202-204-206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 27, 1:40 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
140 PM CDT Sun Jun 27 2021

ALZ056-059-060-FLZ201-203-205-271930-
Conecuh AL-Covington AL-Escambia AL-Okaloosa Inland FL-
Escambia Inland FL-Santa Rosa Inland FL-
140 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...ESCAMBIA...SOUTHEASTERN CONECUH...COVINGTON...NORTHWESTERN
OKALOOSA...SANTA ROSA AND NORTH CENTRAL ESCAMBIA COUNTIES UNTIL 230
PM CDT...

At 140 PM CDT, the strong thunderstorms were located along a line
extending from Molino to 9 miles east of Jay to 12 miles northwest of
Laurel Hill, and moving northwest at 20 mph.

Wind gusts in excess of 40 mph will be possible with these storms.

Locations impacted include...
Andalusia, Atmore, Opp, Brewton, Century, Flomaton, East Brewton,
Molino, River Falls, Castleberry, Jay, Red Level, Laurel Hill, Heath,
Gantt, Pollard, Riverview and Bratt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3099 8757 3126 8722 3145 8659 3144 8632
      3129 8624 3110 8624 3073 8683 3064 8731
TIME...MOT...LOC 1840Z 158DEG 16KT 3074 8730 3093 8700 3113 8655
Special weather statement, Jun 27, 2:22 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Mobile AL
222 PM CDT Sun Jun 27 2021

ALZ055>060-262-FLZ201-203-272000-
Baldwin Inland AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-
Escambia AL-Crenshaw AL-Escambia Inland FL-Santa Rosa Inland FL-
222 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...SOUTHWESTERN BUTLER...SOUTHWESTERN MONROE...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...ESCAMBIA...CONECUH...NORTHERN
COVINGTON...NORTHWESTERN SANTA ROSA AND NORTH CENTRAL ESCAMBIA
COUNTIES UNTIL 300 PM CDT...

At 220 PM CDT, the strong thunderstorms were located along a line
extending from Century to Brewton to 3 miles north of River Falls,
and moving northwest at 20 mph.

Wind gusts of 40 to 50 mph will be possible with the strongest of
these storms.

Locations impacted include...
Andalusia, Atmore, Monroeville, Brewton, Evergreen, Century,
Flomaton, Frisco City, McCullough, East Brewton, Georgiana, Uriah,
McKenzie, River Falls, Castleberry, Excel, Jay, Red Level, Dozier and
Repton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3082 8734 3099 8760 3126 8767 3142 8755
      3155 8736 3164 8706 3188 8672 3154 8630
      3137 8628
TIME...MOT...LOC 1920Z 135DEG 19KT 3098 8727 3111 8710 3140 8655
Special weather statement, Jun 27, 2:46 PM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Sun Jun 27 2021

ALZ057-058-272030-
Butler AL-Crenshaw AL-
246 PM CDT Sun Jun 27 2021

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES... NORTHEASTERN BUTLER AND CRENSHAW COUNTIES UNTIL 330 PM
CDT...

At 245 PM CDT, a cluster of strong thunderstorms was located 4 miles
southwest of Luverne, moving northwest at 25 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Luverne, Brantley, Rutledge, Glenwood, Petrey and
Highland Home.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3153 8620 3144 8619 3144 8626 3153 8628
      3151 8631 3186 8675 3197 8662 3196 8641
      3205 8640 3205 8630 3197 8630 3196 8619
      3179 8620 3179 8615 3166 8615 3162 8618
      3162 8615 3154 8615
TIME...MOT...LOC 1945Z 118DEG 22KT 3165 8630

CGAL
Special weather statement, Jun 27, 3:01 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
301 PM CDT Sun Jun 27 2021

ALZ051-053>060-262-272100-
Clarke AL-Wilcox AL-Baldwin Inland AL-Monroe AL-Conecuh AL-
Choctaw AL-Butler AL-Covington AL-Escambia AL-Crenshaw AL-
301 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...BUTLER...MONROE...SOUTH CENTRAL CHOCTAW...NORTH CENTRAL
BALDWIN...SOUTHWESTERN CRENSHAW...CLARKE...NORTHWESTERN ESCAMBIA...
WILCOX...CONECUH AND NORTHWESTERN COVINGTON COUNTIES UNTIL 400 PM
CDT...

At 300 PM CDT, the strong thunderstorms were located along a line
extending from near Uriah to 6 miles west of Rutledge, and moving
north at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Greenville, Monroeville, Jackson, Thomasville, Evergreen, Camden,
Frisco City, Grove Hill, McCullough, Peterman, Georgiana, Uriah,
Whatley, Pine Hill, McKenzie, Castleberry, Excel, Beatrice,
Coffeeville and Vredenburgh.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3205 8718 3205 8686 3196 8686 3196 8659
      3154 8628 3109 8757 3147 8792 3150 8791
      3166 8809 3170 8809 3170 8813 3184 8826
      3199 8804 3200 8763 3213 8762 3213 8752
      3227 8751 3227 8744
TIME...MOT...LOC 2000Z 169DEG 33KT 3129 8746 3174 8642

CGAL
Special weather statement, Jun 27, 3:56 PM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Jun 27 2021

ALZ053>055-057-272145-
Clarke AL-Wilcox AL-Monroe AL-Butler AL-
356 PM CDT Sun Jun 27 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHERN BUTLER...NORTHEASTERN MONROE...NORTHEASTERN
CLARKE AND WILCOX COUNTIES UNTIL 445 PM CDT...

At 355 PM CDT, the strong thunderstorms were located along a line
extending from 10 miles east of Whatley to near Pine Apple to 7 miles
southwest of Beechwood, and moving northwest at 30 mph.

Wind gusts up to around 40 mph will be possible with these storms.

Locations impacted include...
Greenville, Thomasville, Camden, Whatley, Pine Hill, Beatrice,
Vredenburgh, Fulton, Yellow Bluff and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3220 8736 3220 8733 3205 8718 3205 8686
      3196 8686 3197 8647 3195 8645 3186 8645
      3172 8690 3175 8691 3172 8705 3167 8706
      3152 8755 3179 8787 3199 8783 3201 8762
      3213 8762 3213 8752 3227 8751 3227 8744
TIME...MOT...LOC 2055Z 136DEG 26KT 3167 8753 3184 8697 3204 8671
Special weather statement, Jun 27, 5:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
508 PM CDT Sun Jun 27 2021

MSZ067-272300-
Wayne MS-
508 PM CDT Sun Jun 27 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE
COUNTY UNTIL 600 PM CDT...

At 508 PM CDT, the strong thunderstorm was located near Waynesboro,
moving west at 25 mph.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Waynesboro, Clara and Buckatunna.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3180 8894 3183 8893 3183 8876 3185 8868
      3173 8846 3170 8846 3148 8850 3154 8894
TIME...MOT...LOC 2208Z 106DEG 21KT 3164 8859

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 12:46 PM CDTSpecial Weather StatementMOBCovington44 min
Jun 27, 1:22 PM CDTRip Current StatementMOBBaldwin, Mobile16 hr
Jun 27, 1:40 PM CDTSpecial Weather StatementMOBCovington, Escambia50 min
Jun 27, 2:22 PM CDTSpecial Weather StatementMOBButler, Conecuh, Escambia38 min
Jun 27, 2:46 PM CDTSpecial Weather StatementMOBCrenshaw44 min
Jun 27, 3:01 PM CDTSpecial Weather StatementMOBButler, Clarke, Conecuh, Monroe, Wilcox59 min
Jun 27, 3:56 PM CDTSpecial Weather StatementMOBMonroe, Wilcox49 min
Jun 27, 12:25 PM CDTSpecial Weather StatementMOBOkaloosa50 min
Jun 27, 1:07 PM CDTSpecial Weather StatementMOBSanta Rosa38 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.